Forum

LDN update and questions

Hi gang, here’s an update… I started LDN 3 weeks yesterday & after getting up to 1.5 ml I had to go down to 0.5 as was feeling so awful. Just managed to get back out to 1.0 this morning… but have to say I’m still struggling. It’s partly physical… feeling twitchy and itchy esp itchy eyes and keep having short episodes of palpitations… and partly emotional… basically I just don’t feel my usual self. Feeling emotionally flat. On other hand as you know I lost a friend recently so maybe some of this can be explained by bereavement. Questions: as the new prescription is due next week and I’ve still got over half a bottle left, should I contact Dicksons and e-med? Will they send me next month’s if I don’t contact them? Not quite sure how it works and seems daft getting new prescription when I’ve still got so much. Oonagh, how are you doing on it? Hoping you’re having positive experience. Thanks. Hope you are all having a good weekend. Cold in London but lovely and sunny. Love Pat XXX

Hi Pat

I dont know what to say regarding the ldn, hopefully someone will be along soon that will know what you need to do, but I wqnted to send you some (((((hugs))))) to let you know I am thinking of you.

Its very early days of loosing your lovely friend Hugette, so I think its natural to feel down, but if it doesnt improve, what about having a chat with the ms nurse or your gp?

I do hope you feel better soon Pat. Sunshine here today and milder, take care.

Pam x

Thanks Pam. I’ll stick with it a bit longer… Daren’t mention LDN to MS nurse or GP… They are all very against it… but yes think it could be losing Huguette as much as anything. Anyway I’m not having a bad day today… Playing games online. Have a lovely day hon and thanks, Pat X

Assuming you were fine on .5ml, I would just go back to that amount and stick with it for another couple of weeks. It is possible to struggle on until you suddenly come out the other side and tolerate the drug ok, but I honestly can’t see the point of suffering unnecessarily now we have liquid ldn.

Of course, emotions are powerful things and may have something to do with the flare up of symptoms, but reverting back to .5ml should supply the answer.

My understanding is that Dickson will keep sending ldn every month as long as they have a prescription, so letting them know about your situation is probably a good idea.

Hi Pat, My LDN arrives every month without fail. I’m pretty sure you will need to contact them in order to either slow it down or stop it Have you thought of stopping for a couple of weeks and seeing how you feel, you can always start on 0.5ml again after Christmas. Hope you’ve had a good weekend everyone. Take care, Nina x

Hi Pat,

When I look on my prescriptions it says I have to contact Dickinsons to let them know when I need my next lot (its possibly cos we’ve just started taking it and maybe if we carry on they will eventually send as routine).

As to how I’m feeling…I can’t honestly say. I’ve been taking 1ml for 9 days now and will up it to 1.5ml on Saturday. I’m determined to give this a real go so am going to push on through .

I hope this time around the 1ml doesn’t make you feel crap Pat… .losing Hugette was a very emotional thing for you and we never really know how something is going to effect us until it happens.

I’m keeping everything crossed for you.

Oonagh

Xxx

Sorry to hear that Pat, you must feel pretty frustrated with it. Likewise, I think it’s been an emotional time for you and that does drain you.

I have a bit of a fog on this morning so I’m just gonna say take care :slight_smile:

Speak more soon

Sonia x

Well done for persevering Pat. I hope it starts to show you benefits very soon! I am sure you are still feeling the loss of lovely Huguette. Be kind to yourself and take it day by day atm. It is the advice we always give to Newbies but applies to us all too! Take care! Teresa xx

Hi Pat

When i first started taking LDN they arrived every month without asking, but recently I’ve had to ring up and order it.

I’m up to 4.5 had a wobble when i first went up to 4.0 so dropped it back down and did it gradually. Can’t say if its the LDN or the fact that i am starting to manage my PPMS better, but my fatigue has improved whereas i used to crash out daily now there are days when i can carry on as normal without any rest periods. As i said can’t confirm if its the LDN but I’m happy taking it and how i feel

Tony

Funnily enough, I got a bit frustrated with my bladder (waking me up at night but not being able to pee) so braved it and went up to 3ml about a week ago and it’s been a lot better.

It’s weird with LDN, it defintely seems to be a case of adjusting as you go.

Hope it works better for you real soon Pat

Sonia xx

My bladder was totally useless before I took LDN Sonia …now it’s almost normal. HA HA. Not a word to use relative to MS but I’m sure you know what I mean! Take care Sonia. Nina xx

Nina, I did notice very quickly that I seemed to get my water pressure back if you know what I mean (a very slow trickle took so long!).

Fingers crossed that the pausing might pass now. :slight_smile:

Hope everyone’s OK and has a lovely weekend

Sonia x

I’m very envious that the LDN has really helped your bladder Nina. How long before it started to show any benefit for you? I took LDN for two months and gave it up as it had the opposite effect on my bladder. It was the one thing I was hoping it would help! Teresa xx

Hi All!

Just taken a glance at the thread above.

Unless a treatment is surely harming you, a little more persiverance is always good. Two months on LDN is no measure at all. I have been doing LDN for nearly two years. I think you’ve gotta be doing it for nearly a year to establish your dose. I wonder how well Teresa established her dose … I mean it’d take a lot longer than two months to find your dose.

By the way, when you have found your dose, you can buy capsules (Cheaper than Dixons). Mind you, liquid will always be cheaper than capsules.

S,Guy

Hi Teresa , I’m so sorry it had the opposite effect on you. I think it was around the two month mark although it’s hard to be precise as it happened very gradually. It’s not perfect now but I no longer have that awful panic. Bowel problems much improved too! Had hoped it might help a few other things too but I can’t complain at least two problems are now almost normal. ;-)) Take care Teresa, Nina x

Reading supaguy68’s comment, I have to admit that I’m 4 and a half months in and adjusted my dose again last week… it’s not all good at the moment but LDN is still ok, tizanidine is NOT and seems to be going the same way as the Baclofen :frowning: I fell walking up the stairs last night (luckily I was only carrying water since I ended up wearing it!) sigh At least there don’t seem to be any nasty side effects with LDN :slight_smile:

Sonia x

Hi to everyone here!

Sorry to learn of your varrious difficulties, especially your fall, Sonia. I had two nasty falls: last December and lat January; so you have my sympathies.

All I am saying here is this: if you have decided to do LDN then give it your best shot and try and “Make it work for you!” You should be thinking of about a year or so.

Anyway, whatever you do: good luck!

G

I wish my doctors and MS-nurses would follow this thread. I am very interrested to learn more about LDN, I feel I could benefit from it. But, somehow, the proffessionals around me dont seem to like it at all, but the arguments I get against LDN are vague, to say the least, and I am left with feeling let down and ignored. I dont like that.

Oh dear

Can I offer you an expanation of why you “Feel ignored”? The reason you feel ignored is that you probably are.

You mention LDN and and talk about the “Arguments” against it. Argments WITH WHO??? Let me ask you this question, if I may, please:

Who is in charge? Is it your Mum? Is it your carer? Is it your MS nurse? Is it your neurologist? Is it your GP? Really, who is in charge of you? I know who is in charge of me. I don’t have any arguments with any of those people. If somebody really does want an argment with me … I’ll give it to 'em!

By the way, none of the people that you were refering to is going to alter the course of your treatment or your illness; if you want that to happen then only you can do that. Your GP or MS nurse is not gonna be knocking on yor door asking if you want to try LDN. These people are not programed to do that. These people do what they are told to do … that and no more.

Feel free to print this comment off and show it to your MS Nurse or your GP. Ready yourself for the dross that they will spew out.

By the way, LDN is fairly cheap and not too difficult to get. No one’s claiming it’s a cure but some people remain stable on it.

Whatever you do, I wish you good luck!

G

So glad LDN works for you guys I dare not try anything new I seen to be an even keal at the moment if I mmess with anythinng it puts me back, I just spent entire day in bed coz messed with meds yesterday.Sorry you are out of salts Pat you are our ROCK we want to to feel good. Sorry about your friend, it can knock us for six an emotional epset. plus Christmas we all feel we should be happy and jolly but I am BAH HUMBUG for 52 weeks of the year not just for Christmas. I do condisend to eating all the festive food but still moan about the indigestion it causes and dont get me started on the price of fish …do you knnow when I was a boy etc etc. Think of me on saturday 2 mates coming armed with jellied eels and beer the things I have to suffer